Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Jan 28, 2010, 12:59 PM CST for Eastland County, Texas. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 28, 2010, 12:59 PM CST (18:59 UTC)
- Expired
- Jan 28, 2010, 1:45 PM CST
- In force
- 46 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Eastland County, TX
The radar
The Dyess AFB radar (KDYX), 53 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 28, 1:26 PM CST | TSTM WND GST 60 | Carbon, TX | 60 MPH WINDS IN CARBON...ALSO DIME HAIL |
| Jan 28, 1:40 PM CST | TSTM WND DMG | Gorman, TX | AWNING BLOWN OFF BUILDING IN DOWNTOWN GORMAN. LARGE LIMBS AND STOP SIGN BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
461
WFUS54 KFWD 281859
TORFWD
TXC133-281945-
/O.NEW.KFWD.TO.W.0004.100128T1859Z-100128T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1259 PM CST THU JAN 28 2010
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN EASTLAND COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 145 PM CST
* AT 1259 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO 15 MILES WEST OF RISING STAR...MOVING EAST AT 35
MPH.
* THE TORNADO WILL BE NEAR...
RISING STAR BY 120 PM CST...
CARBON BY 140 PM CST...
GORMAN BY 145 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.
&&
LAT...LON 3228 9910 3235 9864 3224 9860 3217 9874
3217 9875 3215 9877 3208 9892 3208 9912
TIME...MOT...LOC 1859Z 257DEG 32KT 3211 9921
$$
SCHULTZ4 follow-up statements
294
WWUS54 KFWD 281912
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
112 PM CST THU JAN 28 2010
TXC133-281945-
/O.CON.KFWD.TO.W.0004.000000T0000Z-100128T1945Z/
EASTLAND TX-
112 PM CST THU JAN 28 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CST FOR SOUTHERN
EASTLAND COUNTY...
AT 112 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED 5 MILES NORTHWEST OF
RISING STAR...MOVING EAST AT 50 MPH.
THE TORNADO WILL BE NEAR...
CARBON BY 125 PM CST...
GORMAN BY 130 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.
&&
LAT...LON 3228 9910 3235 9864 3224 9860 3217 9874
3217 9875 3215 9877 3208 9892 3208 9912
TIME...MOT...LOC 1912Z 256DEG 45KT 3216 9897
$$790
WWUS54 KFWD 281921
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
121 PM CST THU JAN 28 2010
TXC133-281945-
/O.CON.KFWD.TO.W.0004.000000T0000Z-100128T1945Z/
EASTLAND TX-
121 PM CST THU JAN 28 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CST FOR SOUTHERN
EASTLAND COUNTY...
AT 121 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTHEAST OF
RISING STAR...MOVING EAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
CARBON BY 135 PM CST...
GORMAN BY 145 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.
DO NOT LEAVE SHELTER TO USE YOUR CAR TO OUTRUN A TORNADO. CARS ARE
EASILY TOSSED AND CRUSHED BY TORNADO WINDS.
&&
LAT...LON 3235 9864 3224 9860 3211 9888 3208 9892
3208 9905 3228 9907
TIME...MOT...LOC 1921Z 249DEG 28KT 3218 9891
$$988
WWUS54 KFWD 281934
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
134 PM CST THU JAN 28 2010
TXC133-281945-
/O.CON.KFWD.TO.W.0004.000000T0000Z-100128T1945Z/
EASTLAND TX-
134 PM CST THU JAN 28 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CST FOR CENTRAL
EASTLAND COUNTY...
AT 134 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED NEAR GORMAN...MOVING
NORTHEAST AT 45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.
DO NOT LEAVE SHELTER TO USE YOUR CAR TO OUTRUN A TORNADO. CARS ARE
EASILY TOSSED AND CRUSHED BY TORNADO WINDS.
&&
LAT...LON 3221 9883 3231 9888 3235 9864 3224 9860
3212 9885
TIME...MOT...LOC 1934Z 247DEG 39KT 3226 9868
$$103
WWUS54 KFWD 281948
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
148 PM CST THU JAN 28 2010
TXC133-281957-
/O.EXP.KFWD.TO.W.0004.000000T0000Z-100128T1945Z/
EASTLAND TX-
148 PM CST THU JAN 28 2010
...THE TORNADO WARNING FOR CENTRAL EASTLAND COUNTY EXPIRED AT 145 PM
CST...
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR THE EASTERN PARTS OF
EASTLAND COUNTY UNTIL 230 PM CST...
AT 147 PM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING A TORNADO.
THE TORNADO WARNING HAS EXPIRED.
RADAR INDICATED THAT DAMAGING WINDS REMAIN POSSIBLE ACROSS THE
EASTERN PARTS OF EASTLAND COUNTY.
LAT...LON 3221 9883 3231 9888 3235 9864 3224 9860
3212 9885
TIME...MOT...LOC 1934Z 247DEG 39KT 3226 9868
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jan 28, 11:50 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Jan 28, 11:50 AM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1150 AM CST THU JAN 28 2010 .AVIATION... DIFFICULT TAF FORECAST TO SAY THE LEAST. QUASI-STATIONARY FRONT IS DRAPED ACROSS THE NORTHERN PARTS OF THE METROPLEX WITH IFR/LIFR CIGS JUST TO THE NORTH. WILL MAINTAIN IFR CIGS FOR AFW/FTW...BUT SHORT TERM MODEL GUIDANCE INSISTING FRONT WILL BEGIN TO LIFT NORTH THIS AFTERNOON IN RESPONSE TO INCOMING UPPER SYSTEM...SO WILL KEEP MVFR PREVAILING AT DAL/DFW. BAND OF CONVECTION BEGINNING TO MOVE IN FROM THE WEST AND WILL AFFECT ALL TAF SITES THE NEXT 2-3 HOURS WITH SOME THUNDER POSSIBLE. WILL SHOW A BRIEF RESPITE IN HEAVIER ACTIVITY MID-LATE AFTERNOON BEFORE MAIN SWATH OF HEAVY RAIN AND EMBEDDED THUNDER MOVES ACROSS THE AREA THIS EVENING OR BTWN 22Z- 07Z. EXPECT LIFR CIGS AND IFR VSBY TO PREVAIL WITHIN HEAVY PRECIP BAND. PRECIP WILL DIMINISH LATE TONIGHT. OTHERWISE WINDS WILL BE EASTERLY TODAY AND CONTINUE TO BACK SLIGHTLY THIS EVENING. A SWITCH TO N/NW WILL OCCUR AROUND MIDNIGHT/6Z WITH MAIN FRONT. SOME POTENTIAL FOR FROZEN/FREEZING PRECIP AT METROPLEX SITES TOMORROW AFTERNOON...BUT TEMPS ARE EXPECTED TO BE NEAR OR JUST ABOVE FREEZING. CONFIDENCE IN ANY AVIATION IMPACTS IS LOW...AND THUS WILL NOT MENTION IN TAFS ATTM...BUT THIS WILL NEED TO BE MONITORED. TR.92 && .UPDATE... HAVE MADE SOME CHANGES TO POPS FOR LATE TONIGHT AND DURING THE DAY FRIDAY. DECIDED TO ADD ISOLATED THUNDER OVERNIGHT DOWN SOUTH...AND ADDED SOME SLEET AND FREEZING DRIZZLE TO AREAS NORTH OF A DENTON TO SULPHUR SPRINGS LINE FRIDAY AFTERNOON AS SOME LIFT LINGERS OVER THAT AREA. AS FOR THE OTHER PARAMETERS...DECIDED TO HOLD OFF CHANGING MAX/MIN TEMPERATURES BEYOND TODAY. ALL-IN-ALL...THE MODEL FORECASTS OF THIS SYSTEM HAS REMAINED FAIRLY CONSISTENT RUN TO RUN OVER THE PAST FEW DAYS. THERE HAS BEEN SOME SLIGHT UPPER LOW/TROUGH TRAJECTORY DISPLACEMENT...BUT THIS HAS NOT RESULT IN ANY BIG CHANGES TO THE EXISTING FORECAST. THE WSW WILL CONTINUE AS IS FOR NOW. 75 && .PREV DISCUSSION... /ISSUED 455 AM CST THU JAN 28 2010/ COLD FRONT OOZED INTO SOUTHERN OKLAHOMA OVERNIGHT...AND WILL PUSH ACROSS THE RED RIVER THIS MORNING. FORWARD MOTION WILL BE SLOW UNTIL UPPER LOW APPROACHES LATE IN THE DAY. IN THE MEANTIME... ISENTROPIC LIFT WILL INCREASE DRAMATICALLY...PARTICULARLY SOUTH OF THE SURFACE BOUNDARY. WIND SPEEDS WILL BE AS HIGH AS 50-60KTS ALONG 295-300K SURFACES (850-700MB). RAIN WILL INCREASE IN AREAL COVERAGE THIS MORNING...WITH WIDESPREAD RAINFALL TOTALS IN EXCESS OF 1.5 INCHES THROUGH FRIDAY MORNING. MID-LEVEL LAPSE RATES WILL INCREASE AS THE DAY PROGRESSES...AND THUNDER WILL OCCUR... MAINLY SOUTH OF THE I-20 CORRIDOR. SEVERE POTENTIAL NOW APPEARS LOW...THOUGH SOME STRONG STORMS WILL BE POSSIBLE...PARTICULARLY IN SOUTHERN ZONES THIS EVENING IF A LINEAR MCS ALONG FRONT IS ABLE TO REALIZE LOW-LEVEL INSTABILITY. THE FRONT WILL SURGE THROUGH WESTERN ZONES THIS EVENING... SCOURING ENTIRE CWA BY DAYBREAK FRIDAY MORNING. STRONG WARM ADVECTION WILL ASSURE A CONSIDERABLE WARM NOSE...KEEPING ALL PRECIP IN LIQUID FORM. POTENTIAL FOR FREEZING RAIN/DRIZZLE WILL BE PRIMARILY WITHIN WINTER WEATHER ADVISORY AREA LATE TONIGHT THROUGH DAYBREAK FRIDAY MORNING. DEEP UPGLIDE SHUTS OFF SOON AFTER FROPA...BUT WEAK LIFT WILL REMAIN BENEATH 850MB...LEADING TO LINGERING LIGHT RAIN OR DRIZZLE THEREAFTER. WITHIN ADVISORY AREA...ACCUMULATING ICE WILL BE POSSIBLE...PARTICULARLY ON ELEVATED SURFACES. FOR GRAHAM...MOST SREF MEMBERS ARE UNDER 1/10 OF AN INCH ACCUMULATION. OUTSIDE OF ADVISORY AREA...WHERE FREEZING PRECIP IS MENTIONED IN FORECAST...SFC TEMPS WILL NOT REACH FREEZING UNTIL PRECIP BECOMES LIGHT. FOR METROPLEX...THIS MAY BE LATE FRIDAY MORNING. SOME LIGHT ICE ACCUMULATION CANNOT BE RULED OUT...BUT SIGNIFICANT IMPACTS ARE NOT ANTICIPATED AT THIS TIME. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 55 33 38 25 41 / 100 100 70 5 5 WACO, TX 61 38 42 27 46 / 100 100 70 5 5 PARIS, TX 52 35 38 24 38 / 100 100 80 5 5 DENTON, TX 53 32 35 23 41 / 100 100 70 5 5 MCKINNEY, TX 54 34 36 24 40 / 100 100 70 5 5 DALLAS, TX 56 34 38 27 40 / 100 100 70 5 5 TERRELL, TX 56 38 40 26 42 / 100 100 70 5 5 CORSICANA, TX 60 41 43 27 46 / 90 100 70 5 5 TEMPLE, TX 63 39 44 28 46 / 100 100 70 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY FOR TXZ091-092-100>102-115-116-129. && 92/75
Hazardous weather outlook, Jan 28, 4:33 AM CST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 433 AM CST THU JAN 28 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291045- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 433 AM CST THU JAN 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD RAIN WITH AMOUNTS AVERAGING 2 INCHES IS EXPECTED TODAY AND TONIGHT ACROSS ALL OF NORTH TEXAS. THIS MAY CAUSE SOME LOCALIZED FLASH FLOODING...OR MINOR RIVER FLOODING ISSUES. THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA MAINLY DURING THE AFTERNOON HOURS. STORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME HOWEVER A FEW STRONG STORMS CAPABLE OF PRODUCING GUSTY WINDS CANNOT BE RULED OUT. FREEZING RAIN IS EXPECTED BEHIND A STRONG COLD FRONT ACROSS THE NORTHWESTERN PARTS OF NORTH TEXAS...LATE TONIGHT AND FRIDAY MORNING. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR AREAS ALONG AND NORTHWEST OF A CISCO TO GAINESVILLE LINE FOR POTENTIAL ICE ACCUMULATIONS OF A TENTH OF AN INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE WINTER WEATHER ADVISORY FOR LIGHT ICE ACCUMULATIONS REMAINS IN EFFECT THROUGH FRIDAY MORNING. SOME VERY LIGHT ACCUMULATIONS OF ICE ON ELEVATED SURFACES ARE POSSIBLE JUST TO THE SOUTHEAST OF THE ADVISORY AREA FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN FORT WORTH. CAVANAUGH
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 4:18 AM CST | Winter Weather Advisory | FWD | Cooke, Denton, Eastland, Grayson, Jack, Montague and 5 more | 38 hr |
| Jan 28, 12:38 PM CST | Flash Flood Warning | FWD | Eastland, Stephens | 2 hr |
| Jan 28, 1:23 PM CST | Special Weather Statement | FWD | Comanche | 22 min |
| Jan 28, 1:28 PM CST | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 35 min |
| Jan 28, 1:37 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Erath | 53 min |
| Jan 28, 1:39 PM CST | Areal Flood Advisory | FWD | Comanche | 115 min |
| Jan 28, 1:47 PM CST | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Stephens, Young | 58 min |
| Jan 28, 2:11 PM CST | Areal Flood Advisory | FWD | Erath | 67 min |
| Jan 28, 2:11 PM CST | Special Weather Statement | FWD | Erath | 34 min |
| Jan 28, 2:16 PM CST | Severe Thunderstorm Warning | FWD | Erath, Hood, Somervell | 59 min |
| Jan 28, 2:22 PM CST | Severe Thunderstorm Warning | FWD | Parker | 68 min |
| Jan 28, 2:43 PM CST | Flash Flood Watch | FWD | Bell, Bosque, Comanche, Coryell, Eastland, Erath and 6 more | 15 hr |
| Jan 28, 2:48 PM CST | Special Weather Statement | FWD | Johnson, Tarrant | 27 min |
| Jan 28, 2:53 PM CST | Severe Thunderstorm Warning | FWD | Johnson | 67 min |
| Jan 28, 3:02 PM CST | Special Weather Statement | FWD | Bosque | 28 min |
| Jan 28, 3:08 PM CST | Special Weather Statement | FWD | Tarrant | 22 min |
| Jan 28, 3:09 PM CST | Areal Flood Advisory | FWD | Johnson, Tarrant | 2 hr |
| Jan 28, 3:30 PM CST | Areal Flood Advisory | FWD | Parker | 60 min |
| Jan 28, 3:48 PM CST | Special Weather Statement | FWD | Ellis | 27 min |
| Jan 28, 3:51 PM CST | Areal Flood Advisory | FWD | Dallas, Ellis | 114 min |
| Jan 28, 4:16 PM CST | Special Weather Statement | FWD | Ellis | 29 min |
| Jan 28, 5:08 PM CST | Special Weather Statement | FWD | Navarro | 37 min |
| Jan 28, 5:47 PM CST | Special Weather Statement | FWD | Hamilton | 28 min |
| Jan 28, 5:54 PM CST | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas, Mills | 66 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.